# SDR CA030604009

- Difficulty date: May 7, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Beech 95-B55
- Aircraft time: 6,190 hours
- Engine: Cont IO470L
- Propeller: Hartzl PHCA3VF2
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Part number: 505243263
- Condition: Worn
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER FINDING A BROKEN RUDDER PEDAL, AN INSPECTION WAS CARRIED OUT ON THE OTHER A/C.  ON ONE OF THE AIRCRAFT, THE ATTACHMENT POINT FOR THE RUDDER PEDAL WAS FOUND EXCESSIVELY WORN IN THE SAME LOCATION AS THE BROKEN PEDAL FOUND ON THE OTHER AIRCRAFT.  INSPECTING THIS ATTACHMENT PROPERLY CAN BE ACCOMPLISHED BY REMOVING THE ATTACHMENT HARDWARE AND INSPECTING THE PIVOT POINTS. THE DESIGN OF THE RUDDER PEDAL AND ITS ATTACHEMENT TO THE BRAKE MASTER CYLINDER CAUSES THE PERSON INSPECTING THE PEDAL TO ASSUME THAT THERE IS NOT ANY WEAR.
